MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 2 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 2 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.12.022
Health Effect - Clinical Code Joint Disorder (2373)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 20 october 2017 the medical affairs director performed a clinical evaluation and commented as follows: partial hip revision surgery occurred 4 years after primary cementless total hip arthroplasty.According to the report the stem was completely loose.The radiographic image provided shows the presence of areas of bone resorption in the greater trochater region and massive osteolysis around the stem.Sometimes similar situations are caused by polyethylene wear debris but this does not seem to be the case because there is no visible eccentricity of the head; besides, such a reaction on a highly-crosslinked polyethylene liner after 4 years would be exceptional.Therefore, in our opinion a different cause for osteolysis and bone resorption should be sought, such as silent infection, but of course we do not have the elements to support such hypothesis.Batch review performed on 23 october 2017.(b)(4).
 
Event or Problem Description
Revision due to stem loosening.The stem was completely loose and has been replaced.Liner and ball head have also been replaced.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STEM SIZE 2 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6983010
Report Number3005180920-2017-00616
Device Sequence Number1228410
Product Code LZO
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number01.12.022
Device Lot Number132656
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78